MAUDE Adverse Event Report: COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number N/A
Medical Device Problem Code Occlusion Within Device (1423)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/21/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported the patient had endovascular aneurysm repair (evar) on (b)(6) 2012.The ct done in 2013 showed the left limb was patent; however, the (b)(6) 2016 ct revealed interval occlusion of the left common iliac limb.No adjunct procedures were done.Patient to follow up in 1 year.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, quality control and trends was conducted during the investigation.Although the device was not returned a review of provided imaging was conducted.Results confirmed the left device limb was occluded.A 45 degree left lateral angulation was noted and in the later images the angle increased to 95 degrees.The cta report provided indicated that the left ureter was retracted and narrowed towards the mid line at the level of the left limb stent and retroperitoneal fibrosis was also noted.A document based investigation evaluation was also performed.There is no evidence to suggest the product was not made to specifications the device history record was reviewed and no non-conformances were noted.This is the only reported complaint associated with this lot number.This device is shipped with instructions for use (ifu) ] which provides warnings, precautions and instructions for use.These include: patient selection, treatment and follow-up: pre-existing regions of stenosis/narrowing have been shown to increase the risk of a thromboembolic event (e.G.Leg graft occlusion).The potential for this increased risk in these patients may preclude placement of an endovascular graft.Dilation of these regions with a noncompliant balloon and/or stent placement may be necessary to help assure maintained graft patency and to reduce the risk of a thromboembolic event.Patient selection and treatment: iliofemoral access vessel size and morphology (minimal thrombus, calcification and tortuosity) should be compatible with vascular access techniques." imaging review results revealed that the occlusion was likely due to left angulation which was potentially aggravated by comorbid retroperitoneal fibrosis and a left ureteral stent.The angulation would have directly limited the outflow due to the reduction in the lumen diameter giving rise to non-laminar flow inducing turbulence, resulting in occlusion.Based on the available information and results of the investigation the most likely root cause may be related to the patient's pre-existing and comorbid conditions.Per the quality engineering risk assessment no further action is required.Monitoring for similar complaints will continue.
 
Event or Problem Description
It was reported that computerized tomography scan results (ct) confirmed revealed interval occlusion of the left common iliac limb.No adjunct procedures were performed.The patient was instructed to follow up in one year.

Brand Name
ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5882581
Report Number1820334-2016-00851
Device Sequence Number1077053
Product Code MIH
UDI-Device Identifier10827002552415
UDI-Public(01)10827002552415(17)150701(10)3514930
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberZSLE-20-56-ZT
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/21/2016
Supplement Date Received by Manufacturer07/24/2017
Initial Report FDA Received Date08/17/2016
Supplement Report FDA Received Date08/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age55 YR